Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 127, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 12:08 AM CDT for Brown County, Pike County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 4, 2014, 12:33 AM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:08 AM CDT | TSTM WND GST 45 | Griggsville, IL | |
| Jun 4, 12:08 AM CDT | HAIL 0.75 | Griggsville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS53 KLSX 040508
SVRLSX
ILC009-149-040600-
/O.NEW.KLSX.SV.W.0127.140604T0508Z-140604T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 100 AM CDT
* AT 1206 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF MOUNT STERLING TO 7 MILES
NORTHWEST OF NAPLES TO GRIGGSVILLE TO ATLAS...AND MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT REPORT WIND GUSTS OVER 60 MPH WITH THIS
LINE OF THUNDERSTORMS IN BROWN COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERSAILLES...VALLEY CITY...RIPLEY...DETROIT...INDEPENDENCE...
COOPERTOWN...TIME...FLORENCE...LA GRANGE...MILTON...MONTEZUMA AND
BEDFORD.
THIS WARNING ALSO INCLUDES...
INTERSTATE 72 NEAR EXIT 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4009 9070 4008 9067 4005 9067 4003 9060
3999 9060 3999 9052 3997 9050 3992 9053
3988 9058 3983 9056 3972 9064 3954 9057
3952 9058 3952 9093 3962 9085 3983 9080
4010 9081 4010 9069
TIME...MOT...LOC 0508Z 270DEG 30KT 4005 9070 3983 9068
3964 9070 3953 9086
HAIL...0.75IN
WIND...60MPH
$$
CVKING1 follow-up statement
408
WWUS53 KLSX 040533
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 AM CDT WED JUN 4 2014
ILC009-149-040543-
/O.CAN.KLSX.SV.W.0127.000000T0000Z-140604T0600Z/
PIKE IL-BROWN IL-
1233 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN AND NORTHEASTERN
PIKE COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4009 9070 4008 9067 4005 9067 4003 9060
3999 9060 3999 9052 3997 9050 3992 9053
3988 9058 3983 9056 3972 9064 3954 9057
3952 9058 3952 9093 3962 9085 3983 9080
4010 9081 4010 9069
TIME...MOT...LOC 0533Z 270DEG 30KT 4005 9043 3983 9041
3964 9043 3953 9059
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:51 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 751 PM CDT Tue Jun 3 2014 .UPDATE: Issued at 742 PM CDT Tue Jun 3 2014 Have updated the forecast to increase pops further south along the I-70 corridor late tonight. Convection-allowing models are showing the southern side of the forward propagating MCS sagging southward overnight fueled by outflow interactions with a 50kt low level jet. Have also bumped up pops for lingering convection tomorrow morning...generally along and east of the Mississippi River. Conditions still look ripe for severe storms with damaging winds and large hail...primarily across the northern quadrant of the CWFA, but can't totally rule out severe storms as far south as the I-70 corridor overnight. Locally heavy rain also continues to be a threat overnight. Carney && .SHORT TERM: (Through Tonight) Issued at 254 PM CDT Tue Jun 3 2014 Focus thru this period continues to be the track of MCS overnight. Mdls still disagree with timing and placement of the MCS tonight. With little movement of the wrmfnt today, believe a more srn track will develop than prev thought. Due to the uncertainty, have not pulled POPs too far S for tonight. Main threat for tonight continues to be very high winds as the MCS develops, but tornadoes will also be possible, especially near any sfc boundaries. With ample cloud cover tonight, kept temps on the warmer side except where precip is anticipated. Tilly .LONG TERM: (Wednesday through Next Tuesday) Issued at 339 PM CDT Tue Jun 3 2014 (Wednesday through Friday) Main concern will the potential for a few severe thunderstorms over the southern part of the CWA during the day on Wednesday. Any severe weather from tonight's MCS should have moved east the area by 12Z, though lingering showers and thunderstorms will likely still be producing some rainfall over the northern and eastern counties in a band of 925-850mb moisture convergence. This forcing will then diminish during the morning hours as the low level jet weakens and veers. The atmosphere will become extremely unstable along the front during the afternoon hours with MLCAPE values reaching 3000-4000 J/kg with little CINH. Deep layer shear will also be in the 40-50kt range suggesting that any storms are able to develop along the front will be capable of becoming severe. Front will not move far enough south on Wednesday night to keep thunderstorms out of the forecast over the southern part of the CWA. By Thursday the front will move far enough south that all but part of the eastern Ozarks will be dry. By Thursday night and Friday the ECMWF is showing strong low level moisture convergence over the area at the same time that a weak shortwave trough will move across the area. Have a chance of showers and thunderstorms going both periods. After being well above normal over most of the area tomorrow, temperatures will below normal on Thursday and Friday. (Saturday through next Tuesday) Looks like there is enough agreement between the GFS and ECMWF that a warm front will move north into Missouri and Illinois by Saturday evening in response to a surface low developing over the Central Plains. The surface low will then track northeast to near Chicago by early Sunday which will cause a cold front to pass through the CWA during the day. Will still have best chances of showers and thunderstorms going Saturday into Sunday. The front will move well south of the area on Monday, though another trough will move through the area on Tuesday bringing a slight chance of showers. Temperatures will be seasonably warm behind the warm front on Saturday, though they will be at or a bit below normal the rest of the period behind the cold front. Britt && .AVIATION: (For the 00z TAFs through 00z Wednesday Evening) Issued at 621 PM CDT Tue Jun 3 2014 An elongated zone of thunderstorms currently extends from northwest Missouri across southwest Iowa into southern and central Nebraska. This activity is focused along a warm front in that same location that also extends eastward into central Illinois. All indications are that the currently activity will continue to expand into one or more large elongated thunderstorm complexes and move east southeastward this evening and overnight. KUIN appears to be right in the path and have continued to have high impacts with strong winds and LIFR flight conditions. Wind gusts could be higher than currently indicated. Present indications are the thunderstorm complex will also have enough southward push to impact both KCOU and the St. Louis area terminals during the overnight hours. The intensity that far south is harder to gage and could certainly be stronger. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon. Specifics for KSTL: A complex of thunderstorms will expand across northern Missouri, southwest Iowa and southern Nebraska this evening and drop southeastward overnight. Present indications are the thunderstorm complex will have enough southward push to impact KSTL beginning around 09z. The intensity is hard to gage and could certainly be stronger than the current forecast of wind gusts to 25 kts and MVFR flight conditions. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon and have added a VCTS for 21z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:57 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT TUE JUN 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER OVER THE AREA TONIGHT. THE GREATEST RISK WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS EVENING AND OVERNIGHT. THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...A FEW TORNADOES AND LARGE HAIL. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH MOST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BRITT
In the hours before
Local storm report, Jun 3, 11:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLOOD 2 E MONTICELLO 40.12N 91.67W
06/03/2014 LEWIS MO EMERGENCY MNGR
WATER ON ROUTE 16 HAS CLOSED TRAFFICE IN BOTH
DIRECTIONS.
&&
GOSSELINLocal storm report, Jun 3, 11:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST QUINCY 39.93N 91.39W
06/03/2014 M71 MPH ADAMS IL BROADCAST MEDIA
LARGE TREE LIMBS DOWN IN WASHINGTON PARK.
&&
GOSSELINLocal storm report, Jun 3, 11:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG EDINA 40.17N 92.17W
06/03/2014 KNOX MO BROADCAST MEDIA
NUMEROUS LARGE LIMBS AND OTHER DEBRIS DOWN THROUGHOUT
EDINA CLOSING APPROXIMATELY HALF OF ROADWAYS IN AND
AROUND TOWN.
&&
GOSSELINLocal storm report, Jun 3, 11:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/03/2014 ADAMS IL AMATEUR RADIO
WINDOWS BLOWN OUT AT A BUISNESS IN DOWNTOWN QUINCY
&&
CARNEYLocal storm report, Jun 3, 11:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/03/2014 ADAMS IL AMATEUR RADIO
WINDOWS BLOWN OUT AT A BUISNESS ON THE EAST SIDE QUINCY
&&
CORRECTED REMARKS
CARNEYLocal storm report, Jun 4, 12:08 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND GST MOUNT STERLING 39.98N 90.76W
06/04/2014 E60 MPH BROWN IL LAW ENFORCEMENT
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 3, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 61 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 47 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 7 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Adams, Brown | 6 hr |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Adams, Brown, Pike | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 42 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.